NURS 6521N Week 3 Quiz – Question and Answers

$14.99

Category:

Description

NURS 6521N Week 3 Quiz

  1. A normal maintenance dose for digoxin is 0.125 to 0.5 mg/day. In which of the following patients would the nurse most likely administer a lower-than-normal maintenance dose of digoxin?
  2. A nurse is caring for a patient who is taking digoxin and a loop diuretic. Which of the following would be most important for the nurse to monitor?
  3. Which of the following patients is most likely to benefit from the administration of an adrenergic agonist?
  4. A nurse has been following a male patient who is taking hydralazine, clonidine, and a diuretic for hypertension. After 2 weeks of medication therapy, the patient begins to complain of numbness and tingling in his hands and feet. The nurse suspects that these signs or symptoms are
  5. Several months of treatment with a statin accompanied by lifestyle modifications have failed to appreciably improve a patient’s cholesterol levels. Consequently, the patient has been prescribed cholestyramine. The nurse should recognize that this drugs achieves its therapeutic effect by
  6. A nurse has administered a medication to a patient with hypertension. The prescribed drug is supposed to decrease cardiac output. A decrease in cardiac output would most likely
  7. A nurse is providing patient education to a 35-year-old man who has been prescribed clonidine (Catapres) as part of step 2 antihypertensive therapy. The nurse should anticipate that the drug will be administered
  8. A 70-year-old woman with a history of atrial fibrillation takes digoxin and verapamil to control her health problem. Verapamil achieves a therapeutic effect by
  9. A 55-year-old man’s hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions?
  10. A 77-year-old patient has a long-standing history of hypertension, a health problem that is being treated with metoprolol and a thiazide diuretic. Before administering the 8 AM dose of these medications, what assessments should the nurse perform and document? (Select all that apply.)
  11. An expected outcome for a patient who has just taken sublingual nitroglycerin should be
  12. A patient is diagnosed with heart failure and is started on digoxin. On the second day of therapy, lab values, the ECG results, and the patient’s symptoms indicate that the medication is not producing a therapeutic effect. An appropriate nursing action would be to
  13. A nurse is the cardiac care unit is preparing to hang an intravenous dose of dofetilide (Tikosyn) for a patient who has just been admitted. What is the most likely goal of this intervention?
  14. A nurse explains to a patient that nitroglycerin patches should be applied in the morning and removed in the evening. This medication schedule reduces the potential for
  15. A 39-year-old African-American male is 25 pounds overweight and has been diagnosed with hypertension after three consecutive above-normal blood pressure readings. The most likely initial drug therapy for this patient will be
  16. A nurse is caring for a male patient who has a diagnosis of coronary artery disease (CAD). His drug therapy includes lovastatin. Because the patient has a history of severe renal disease, the nurse will assess for which of the following?
  17. A patient is admitted to the emergency department with severe chest pain. The emergency department physician orders intravenous nitroglycerin 5 mcg/min, titrate dose by 5 mcg/min every 3 to 5 minutes per infusion pump as needed. Before administering the nitroglycerin, the nurse should prioritize which of the following assessments?
  18. A patient has recently been prescribed a drug that treats his hypertension by blocking the sympathetic receptors in his sympathetic nervous system. This action is characteristic of
  19. A 45-year-old man who is a construction worker has been diagnosed with hyperlipidemia and has been prescribed lovastatin. The nurse will advise the patient to
  20. A priority nursing assessment for a patient who is to receive an alpha- or beta-adrenergic antagonist would be to
  21. A patient with class-IV CHF has a medication regimen consisting of metoprolol (Lopressor), enalapril (Vasotec), and furosemide (Lasix). In addition to regularly assessing the patient s heart rate, the nurse should prioritize assessment of the patient’s.
  22. A nurse is responsible for patient education for a 48-year-old woman who has been prescribed colestipol. The nurse will instruct the patient to take the medication
  23. The nurse is performing patient education for a woman who will soon begin treatment of hyperlipidemia with simvastatin (Zocor). The patient has asked the nurse if there are any “bad side effects” that she should be aware of. Which of the following statements should underlie the nurse’s response?
  24. A 62-year-old man is admitted to the hospital with a diagnosis of chest pain. He has an order for 0.3 mg of sublingual nitroglycerin prn for chest pain. Which of the following actions should the nurse do first when he complains of chest pain?
  25. A 62-year-old man has been prescribed extended-release lovastatin. The nurse will instruct the patient to take the medication

Reviews

There are no reviews yet.

Only logged in customers who have purchased this product may leave a review.